Sticky Blood-Hughes Syndrome Support

Questions regarding Labs

I was diagnosed with APS 2 years ago and I am taking Warfarin 4 mg and a 81 mg ASA daily. I live in Central Texas and have had great difficulty finding a physician who knows how to treat APS symptoms . I have a appointment with a Rheumatologist who wants a Cardiolipin AB ran, from what I have read on the test it is not accurate if you are taking Coumadin. I would be very uneasy about stopping it for any length of time and my symptoms worsening or having a TIA. Among many other symptoms I have somewhat localized muscle pain , tightening and weakness in my left inner deltoid for about 3 months. Is it common to have muscle pain in one area for a length of time ? Since diagnosis I have had very heavy feeling legs, like walking through sludge on a daily basis. Also have tingling in my face every day in different areas , I wasn't sure if this might be from Coumadin or the APS. Any advice would be greatly appreciated.

Sincerely, csue2

10 Replies
oldestnewest

Hello,

I've had muscle aches/pain/spasms it seems like forever.

I too have tingling in my face usually along the left side and jaw line, bridge of nose… as well as numbness. Not every day.

1 like
Reply

Hello Csue2 and welcome.

Your Rheumatologist will know whether you can be tested for Anticardiolipin Antibodies while you are taking Warfarin and you must take his/her advice.

I cannot provide you with medical advice, as I am not a doctor, but I have always understood, and have been given this test while on Warfarin, that the Anticardiolipin Antibodies test is ok when taking Warfarin but that the Lupus Anticoagulant test is affected by Warfarin.

Please discuss this with your consultant.

Dave

Reply

Welcome to this site!

I have APS and all the antibodies (4) since 13 years ago.

After i started Warfarin the Hospital do not take Lupus Anticoagulant any more as Dave already said.

It is not so important how much of Warfarin you take. What is important is that you keep the INR at a constant level and also high enough. Most of us need to have an INR around 3.5 to not get the symptoms back again and feel awful.

It is important to have a Doctor who knows APS and understands what to look for as this illness is not so common and few doctors are able to diagnose it. When the blood is enough thinned we feel much better and are also protected for further clots and DVTs etc.

Warfarin (Coumadin) has very few sideeffects. Probably you feel like you do because you get the symptoms back (numbness and tingling etc etc) and the reason for that can be that your INR is too low or is not tested often enough. My therapeutic level is 3.2 - 3.8 and I selftest since 4 years with a good result.

Best wishes from Kerstin in Stockholm

Reply

I send you this sites suggestions for good APS-doctors throughout the World:

apsaction.org

Hope it works for you!!

Kerstin

Reply

There are APS specialists listed at the following websites.

APS Action

apsaction.org/

Stop the Clot

stoptheclot.org/learn_more/...

APS Awareness USA

apsawareness.com/

MedicineNet.com

medicinenet.com/antiphospho...

Reply

Other than APS Action we cannot endorse any of the websites on this post. The only Doctors that this Forum can recommend are the ones on the Hughes Syndrome Foundation website.

We have had reports that some of the Doctors on some of the above sites are NOT proper APS specialists. We therefore recommend that you tread with extreme caution.

Reply

As others have said, cardiolipin and beta2 tests yield accurate results whilst on warfarin. Lupus anticoagulant test results are not reliable whilst on anticoagulants, however.

Reply

Hi there and welcome, I am glad you are to see your Rheumatologist. There are a number of tests which can be done, and these are the ones we list but there are now more I believe. I also enclose the link for APS Action which has some USA doctors on it. hughes-syndrome.org/about-h...

apsaction.org/

Also if your consultant is running tests makes sure they add in D, B, Iron, and also a thyroid panel, these are also important. MaryF

MaryF

Reply

I believe once you have LA positive Dia. you never lose it -- this is my understanding .any feed back on this ??

Reply

I have learnt that if we have got APS we never loose it. It will never go away.

But for antibodies it is mor difficult. You and I have all the antibodies there are for APS. I have since 2002 when they discovered I had those antibodies and in high titres never been negative. I have always had high or medium high levels of the antibodies. i have been tested twice a year. This is said to be very unusual.

After I started warfarin in 2011 they have not tested Lupus Anticoagulant as we know that we can not trust the levels; the test may give a false answer if we are on warfarin.

I think we have them even if they do not want to show up on a bloodtest as the APS never leaves us. Perhaps for some of us they can be very low and not visible on a bloodtest. I do not know I only guess now!

Best wishes to you from Kerstin

Reply

You may also like...